Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 26, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 15, 2012, 12:42 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2012, 12:42 PM PDT (19:42 UTC)
- Expired
- Jul 15, 2012, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS76 KPDT 151942 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1242 PM PDT SUN JUL 15 2012 ORZ041-WAZ024-160300- /O.NEW.KPDT.WI.Y.0026.120715T1942Z-120716T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 1242 PM PDT SUN JUL 15 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: THIS AFTERNOON INTO EARLY EVENING. * WINDS: NORTHWEST WINDS 25-35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
095 WWUS76 KPDT 160245 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 745 PM PDT SUN JUL 15 2012 ORZ041-WAZ024-160345- /O.EXP.KPDT.WI.Y.0026.000000T0000Z-120716T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 745 PM PDT SUN JUL 15 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS WILL GRADUALLY DECREASE THIS EVENING AND WILL DIMINISH OVERNIGHT. THE WIND ADVISORY WILL EXPIRE AT 8 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 15, 9:30 AM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 9:30 AM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 930 AM PDT SUN JUL 15 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...THE UPPER LOW THAT GENERATED ALL THE SHOWERS AND THUNDERSTORMS THE PAST 2 DAYS HAS MOVED OFF TO THE EAST. SATELLITE SHOWS SKIES HAVE CLEARED OUT FOR MOST OF THE FORECAST AREA. HIGH TEMPERATURES WILL BE IN THE 80S WITH 70S IN THE MOUNTAINS. SURFACE PRESSURE GRADIENTS ALONG WITH A 4000 FOOT DEEP MARINE LAYER WEST OF THE CASCADES WILL RESULT IN BREEZY WESTERLY WINDS TODAY ESPECIALLY ACROSS THE COLUMBIA BASIN. WATER VAPOR SHOWS ANOTHER STRONG UPPER LEVEL LOW MOVING SOUTH THROUGH BRITISH COLUMBIA. THIS SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST OVER THE NEXT 3 DAYS AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. 94 && .AVIATION...18Z TAFS...VFR CONDITIONS WITH MOSTLY CLEAR SKIES WITH A FEW MID AND HIGH LEVEL CLOUDS BEHIND A DEPARTING SYSTEM WILL PREVAIL TODAY. SURFACE WINDS WILL INCREASE BY THIS AFTERNOON WITH SUSTAINED WINDS 10 TO 20 KTS WITH HIGHER GUSTS POSSIBLE. WINDS WILL DECREASE OVERNIGHT TONIGHT. DMH && .PREV DISCUSSION... /ISSUED 645 PM PDT SAT JUL 14 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT...A VERY BUSY DAY WINDING DOWN. HOWEVER THERE IS SOME WRAP AROUND MOISTURE OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON OVER THE BLUE MOUNTAINS AND FOOTHILLS WHERE THERE ARE STILL SOME THUNDERSTORMS BEING GENERATED DUE TO SOME FORCING ASSOCIATED WITH THE WRAP AROUND CIRCULATION OF THE UPPER LOW MOVING ACROSS THE PACIFIC NORTHWEST. SO FAR THESE STORMS HAVE BEEN WEAK...BUT SOME ARE PULSING UP AND DOWN WITH HAIL BEING REPORTED BY THE DOPPLER RADAR TO ONE QUARTER OF AN INCH (.25 INCH) AND A VERTICALLY INTEGRATED LIQUID (VIL) OF ONLY 11 KG PER METER SQUARED AND DIGITAL VIL (DVIL) OF 5 TO 15 KG PER METER SQUARED AT MOST. THESE ARE FAR FROM BEING SEVERE STORMS. THE UPPER LOW WILL CONTINUE TO MOVE OUT OF THE AREA TODAY. IN THE MEAN TIME ANOTHER UPPER LOW IS FORECAST TO DROP DOWN OUT OF WESTERN CANADA INTO THE PACIFIC NORTHWEST THIS AFTERNOON AND TONIGHT. AT FIRST THE FORECAST AREA WILL BE ON THE SOUTHERN SIDE WHERE THE FLOW IS OUT OF THE WEST. THIS WESTERLY FLOW WILL SEND A PUSH OF COOLER AND MORE STABLE MARINE AIR ACROSS THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS. IT WILL ALSO PRODUCE BREEZY TO WINDY CONDITIONS ACROSS THESE AREAS THIS AFTERNOON. THIS NEW UPPER LOW WILL CONTINUE TO SAG SOUTHWARD OVER THE NEXT COUPLE OF DAYS WEST OF THE FORECAST AREA. AS A RESULT THE FLOW WILL EVENTUALLY BECOME SOUTHERLY AGAIN OVER THE FORECAST AREA ON MONDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF THUNDERSTORMS ONCE AGAIN... ESPECIALLY FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD INCLUDING CENTRAL OREGON...AND ALSO THE CASCADE EAST SLOPES. HOWEVER THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA. MONDAY AFTERNOON LOOKS TO BECOME QUITE ACTIVE AGAIN FOR CONVECTION BY AFTERNOON. UNTIL THEN THUNDERSTORMS WILL BE MAINLY CONFINED TO THE EASTERN THIRD...AND NORTHERN AREAS OF THE FORECAST AREA TODAY THROUGH EARLY MONDAY MORNING DUE TO LINGERING MOISTURE AND INSTABILITY FROM THE DEPARTING LOW PRESSURE SYSTEM. THERE WILL ALSO BE INTERACTION OF THE PUSH OF COOLER MORE STABLE MARINE AIR WITH THE MORE UNSTABLE AIR OVER THE EASTERN THIRD OF THE FORECAST AREA TODAY. TEMPERATURES WILL BE A FEW DEGREES COOLER TODAY AND THEN A GRADUAL WARMING TREND WILL BEGIN ON MONDAY...CONTINUING INTO THE EXTENDED FORECAST PERIOD. 88 LONG TERM...TUESDAY THROUGH SATURDAY...UNSETTLED CONVECTIVE WEATHER CAN BE EXPECTED DUE TO WRAP AROUND MOISTURE AND ELEVATED INSTABILITY ASSOCIATED WITH A MID/UPPER LEVEL CUTOFF LOW MEANDERING JUST OFFSHORE OF THE NORTHERN CALIFORNIA COAST, WHICH WILL KEEP A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS IN THE REGION THROUGH THE EXTENDED PERIOD. DAYTIME SURFACED HEATING OVER HIGHER ELEVATIONS WILL ALSO HELP TO DESTABILIZE THE ATMOSPHERE DURING THE AFTERNOON AND EARLY EVENING EACH DAY FOR THE BEST CHANCE OF THUNDERSTORMS OCCURRING BY MID AFTERNOON INTO THE EVENING HOURS OVER THE MOUNTAINS EACH DAY. CONFIDENCE IN THE EXTENDED FORECAST IS HIGH GIVEN ONLY MINOR DIFFERENCES IN HOW THE MODELS ARE HANDLING THE CUTOFF LOW. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 83 55 83 59 / 10 10 20 20 ALW 84 60 85 64 / 10 10 20 20 PSC 87 59 86 62 / 10 10 20 20 YKM 83 56 84 60 / 10 10 20 20 HRI 85 57 84 59 / 10 10 20 20 ELN 80 57 86 59 / 20 10 20 20 RDM 82 44 81 51 / 10 10 20 30 LGD 82 54 82 56 / 20 20 20 30 GCD 82 50 82 53 / 10 10 20 30 DLS 78 57 84 61 / 10 10 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/84
Hazardous weather outlook, Jul 15, 10:46 AM PDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
1046 AM PDT SUN JUL 15 2012
UPDATE TO REMOVE RED FLAG WARNING
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1046 AM PDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY INTO
TONIGHT AS AN UPPER LOW MOVES INTO THE PACIFIC NORTHWEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY THROUGH WEDNESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ANOTHER UPPER LOW PRESSURE SYSTEM WILL DROP DOWN OUT OF CANADA AND
PASS TO THE WEST OF THE FORECAST AREA...WHICH WILL RESULT IN A MOIST
AND UNSTABLE SOUTHERLY FLOW ALOFT AGAIN. AS A RESULT ANOTHER ROUND
OF THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA
THROUGH WEDNESDAY. SOME OF THESE STORMS COULD BECOME STRONG TO
SEVERE DUE TO THE AMOUNT OF INSTABILITY...MOISTURE...SHEAR AND
FORCING FROM THE UPPER LOW. CONDITIONS WILL CALM DOWN WITH A MORE
STABLE ATMOSPHERE FROM THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:08 PM PDT | Special Weather Statement | PDT | Yakima | 82 min |
| Jul 14, 6:46 PM PDT | Special Weather Statement | PDT | Kittitas | 59 min |
| Jul 14, 7:07 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Klickitat | 34 min |
| Jul 15, 3:15 PM PDT | Red Flag Warning | PDT | Clark, Cowlitz, Skamania | 41 hr |
| Jul 14, 5:22 PM PDT | Special Weather Statement | PDT | Jefferson | 83 min |
| Jul 14, 6:54 PM PDT | Special Weather Statement | PDT | Grant | 66 min |
| Jul 14, 7:49 PM PDT | Special Weather Statement | PDT | Jefferson | 56 min |
| Jul 14, 8:05 PM PDT | Special Weather Statement | PDT | Grant | 55 min |
| Jul 14, 10:12 PM PDT | Special Weather Statement | PDT | Union | 63 min |
Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.